Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 2, NWS San Angelo, TX

May 13, 2016Shackelford County, Throckmorton County, Texas

NWS San Angelo, TX issued this river flood warning at May 13, 2016, 2:45 PM CDT for Shackelford County, Throckmorton County, Texas. It took effect at May 13, 2016, 8:05 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 13, 2016, 2:45 PM CDT (19:45 UTC)
In effect from
May 13, 2016, 8:05 PM CDT
Expired
May 17, 2016, 12:22 AM CDT
In force
3 days
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Moderate

Counties Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Fork Brazos River near Fort Griffin (ABYT2).

Action stage
31 ft
Minor stage
35 ft
Moderate stage
45 ft
Major stage
49 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08085500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

594 
WGUS44 KSJT 131945
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
245 PM CDT FRI MAY 13 2016

...The National Weather Service in San Angelo has issued a Flood 
Warning for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and
  Throckmorton Counties

Heavy rains upstream from Ft Griffin the past few days has resulted in
a rise on the Clear Fork of the Brazos river...with the river expected 
to rise into the moderate flood category late tonight and on Saturday. 
The river is forecast to slowly fall below flood stage late Saturday
night.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC417-447-141045-
/O.NEW.KSJT.FL.W.0002.160514T0105Z-160516T0736Z/
/ABYT2.2.ER.160514T0105Z.160514T1800Z.160515T1936Z.NO/
245 PM CDT FRI MAY 13 2016

The National Weather Service in San Angelo has issued a 

* Flood Warning for 
  The Clear Fork Brazos River Near Fort Griffin.
* from this evening to late Sunday night...Or until the warning is 
  cancelled.
* At  2:15 PM Friday the stage was 18.7 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 31.6 feet by tomorrow evening. The river will fall 
  below flood stage by Sunday early afternoon.
* Impact...At 32.0 feet...Major lowland flooding will occur. Numerous 
  secondary roads and low water crossings will be flooded and 
  impassible in and around Fort Griffin State Park. Campgrounds and 
  playground in state park along river will be flooded.
* Flood history...This crest compares to a previous crest of 31.5 feet
  on Feb 26 1992.

&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$
8 follow-up statements
777 
WGUS84 KSJT 140117
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT FRI MAY 13 2016

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and 
  Throckmorton Counties

Heavy rainfall in the Brazos River Basin upstream from Fort Griffin
the past few days has resulted in a rise on the Clear Fork of the
Brazos river. The river is forecast to crest in moderate
flood Saturday night, eventually receding below flood stage Sunday
night. However...additional rainfall over the next few days may
result in additional rises. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.

Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC417-447-141617-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-160516T1600Z/
/ABYT2.2.ER.160514T0654Z.160515T0600Z.160516T0400Z.NO/
817 PM CDT FRI MAY 13 2016

The Flood Warning continues for
  The Clear Fork Brazos River Near Fort Griffin.
* until Monday morning.
* At 7:15 PM Friday the stage was 21.5 feet.
* Flood stage is 25 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by midnight Saturday night and 
  continue to rise to near 31.4 feet by early Sunday morning. The 
  river is forecast to fall below flood stage Sunday night.
* Impact...At 32 feet...Major lowland flooding will occur. Numerous 
  secondary roads and low water crossings will be flooded and 
  impassible in and around Fort Griffin State Park. Campgrounds and 
  playground in state park along river will be flooded.

&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$

Johnson
686 
WGUS84 KSJT 141544
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
1044 AM CDT SAT MAY 14 2016

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Clear Fork Brazos River At Nugent affecting Jones County
  
...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and 
  Throckmorton Counties

The latest stage on the Clear Fork Brazos River at Nugent is 15.9 
feet as of 945 AM Saturday. The river is now below flood stage of 
18.0 feet...therfore...the flood warning has been cancelled.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC253-141614-
/O.CAN.KSJT.FL.W.0003.000000T0000Z-160514T1800Z/
/NGTT2.1.ER.160514T0030Z.160514T0030Z.000000T0000Z.NO/
1044 AM CDT SAT MAY 14 2016

The Flood Warning is cancelled for
  The Clear Fork Brazos River At Nugent.
* At  9:45 AM Saturday the stage was 15.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.5 feet. The 
  river will fall below action stage of 14 feet by early Saturday 
  evening.  


&&

LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967


$$

TXC417-447-150644-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-160516T1550Z/
/ABYT2.2.ER.160514T0825Z.160515T0600Z.160516T0350Z.NO/
1044 AM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Clear Fork Brazos River Near Fort Griffin.
* until Monday morning.
* At 10:15 AM Saturday the stage was 27.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.3 feet  
  after midnight...and is expected to fall below flood stage 
  by late Sunday evening.
* Impact...At 28.0 feet...Moderate lowland flooding will occur. 
  Secondary roads and low water crossings will be flooded and 
  impassible. 

&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$
192 
WGUS84 KSJT 142000
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CDT SAT MAY 14 2016

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and 
  Throckmorton Counties

The Clear Fork Brazos River Near Fort Griffin is expected to remain in 
moderate flood stage through Sunday night...and fall below flood stage 
early Monday morning.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC417-447-151100-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-160517T0051Z/
/ABYT2.2.ER.160514T0825Z.160515T1200Z.160516T1251Z.NO/
300 PM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Clear Fork Brazos River Near Fort Griffin.
* until Monday evening.
* At  2:15 PM Saturday the stage was 28.1 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 30.0 feet by 
  tomorrow morning. The river will fall below flood stage Monday 
  morning.
* Impact...At 32.0 feet...Major lowland flooding will occur. Numerous 
  secondary roads and low water crossings will be flooded and 
  impassible in and around Fort Griffin State Park. Campgrounds and 
  playground in state park along river will be flooded.

&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$
409 
WGUS84 KSJT 150130
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
830 PM CDT SAT MAY 14 2016

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and 
  Throckmorton Counties

The Clear Fork Brazos River Near Fort Griffin is expected to
remain in  moderate flood stage through Sunday night, falling below
flood stage early Monday morning.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.

Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC417-447-151630-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-160517T1648Z/
/ABYT2.2.ER.160514T0825Z.160515T1200Z.160517T0448Z.NO/
830 PM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Clear Fork Brazos River Near Fort Griffin.
* until Tuesday morning.
* At 8:15 PM Saturday the stage was 29.5 feet.
* Flood stage is 25 feet.
* Moderate flooding is occurring.
* Forecast...The river will crest between 30 and 31 feet
  tonight, then slowly fall below flood stage by Monday evening.
* Impact...At 32 feet...Major lowland flooding will occur.
  Numerous secondary roads and low water crossings will be flooded
  and impassible in and around Fort Griffin State Park. Campgrounds
  and playground in state park along river will be flooded.

&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$

Johnson
904 
WGUS84 KSJT 151445
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
945 AM CDT SUN MAY 15 2016

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and 
  Throckmorton Counties
  
The Clear Fork Brazos River Near Fort Griffin is expected to
remain in moderate flood stage through Sunday night...falling
below flood stage of 25 feet by Monday afternoon.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.

Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC417-447-160545-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-160517T0805Z/
/ABYT2.3.ER.160514T0825Z.160515T1415Z.160516T2005Z.NO/
945 AM CDT SUN MAY 15 2016

The Flood Warning continues for
  The Clear Fork Brazos River Near Fort Griffin.
* until late Monday night.
* At  9:15 AM Sunday the stage was 31.9 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 32.0 feet...Lowland flooding will occur. Some secondary 
  roads and low water crossings will be flooded.  

&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$
884 
WGUS84 KSJT 152052
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
352 PM CDT SUN MAY 15 2016

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and 
  Throckmorton Counties

The Clear Fork Brazos River Near Fort Griffin is expected to
remain in moderate flood stage through tonight...falling
below flood stage of 25 feet by late Monday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC417-447-161152-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-160517T0324Z/
/ABYT2.3.ER.160514T0825Z.160515T2000Z.160516T1524Z.NO/
352 PM CDT SUN MAY 15 2016

The Flood Warning continues for
  The Clear Fork Brazos River Near Fort Griffin.
* until Monday evening.
* At  3:15 PM Sunday the stage was 31.8 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late tomorrow morning.
* Impact...At 32.0 feet...Lowland flooding will occur. Some secondary 
  roads and low water crossings will be flooded.  
  
&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$
767 
WGUS84 KSJT 161949
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT MON MAY 16 2016

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and 
  Throckmorton Counties

The Clear Fork Brazos River Near Fort Griffin is expected to fall 
below flood stage this evening. No flooding was reported at Fort 
Griffin State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC417-447-171049-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-160517T1148Z/
/ABYT2.3.ER.160514T0825Z.160515T2000Z.160516T2348Z.NO/
249 PM CDT MON MAY 16 2016

The Flood Warning continues for
  The Clear Fork Brazos River Near Fort Griffin.
* until Tuesday morning.
* At  2:15 PM Monday the stage was 27.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 27.0 feet...Minor lowland flooding will occur. 

&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$
878 
WGUS84 KSJT 170522
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
1222 AM CDT TUE MAY 17 2016

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and
  Throckmorton Counties

The Clear Fork of the Brazos River near Fort Griffin has fallen
below action stage. Thus, the flood warning has been canceled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC417-447-170552-
/O.CAN.KSJT.FL.W.0002.000000T0000Z-160517T1148Z/
/ABYT2.3.ER.160514T0825Z.160515T2000Z.160516T2204Z.NO/
1222 AM CDT TUE MAY 17 2016

The Flood Warning is cancelled for
  The Clear Fork Brazos River Near Fort Griffin.
* At 12:15 AM Tuesday the stage was 18 feet.
* Flood stage is 25 feet.
* Fell below flood stage at 5:04 PM Monday.
* Forecast...The river will continue to fall to 13 feet by Tuesday
  morning.

&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$

Johnson

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at May 13, 12:18 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 13, 12:18 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1218 PM CDT FRI MAY 13 2016

.AVIATION...
/18Z TAFS/

Isolated showers and thunderstorms will be possible this
afternoon, mainly affecting KBBD, KJCT and KSOA. MVFR ceilings
will return to the southern 3 sites after 09z Saturday. A complex
of thunderstorms may approach our northern counties around
sunrise, and a VCTS group was included at KABI. Expect southeast
winds of 5 to 10 knots through the overnight hours, becoming
northeast behind a front late Saturday morning.

&&

.PREV DISCUSSION... /issued 658 AM CDT FRI MAY 13 2016/

AVIATION...
/12Z TAFS/

MVFR CIGs are prevalent for southern areas with VFR CIGs at KABI.
In addition, isolated to scattered showers are developing near
KBBD at this hour. Expect these showers and low clouds to persist
through the late morning hours, with clearing skies during the
afternoon hours. Winds will be light and easterly, turning to more
southerly directions during the overnight hours. 20

PREV DISCUSSION... /issued 432 AM CDT FRI MAY 13 2016/

SHORT TERM...
(Today and Tonight)

Fairly weak isentropic lift over the top of the cold air mass at the
surface is resulting in low cloud development across the forecast
area early this morning. Expect these low clouds to persist through
the morning hours across the area before skies become partly cloudy.
We could see a few light showers or isolated thunderstorms due to
the weak isentropic lift across southern areas, so have retained the
low end slight chance PoPs for the southern half of the CWA. Highs
will be near normal today, climbing into the lower to mid 80s.

Tonight, another warm, muggy night is expected with lows
predominantly in the mid 60s. A cold front will approach the
northern tier of the forecast area after midnight tonight, bringing
a chance for showers and thunderstorms, mainly after midnight, and
possibly closer to sunrise tomorrow. However, should convection get
going, it may speed up the cold front, resulting in showers and
thunderstorms develop in our CWA earlier than current model
projections. Some of the storms could become strong. However, most
of the activity is expected to be elevated, so the main hazard will
be large hail.

LONG TERM...
(Saturday through Thursday)

A wet pattern is in store across West Central Texas for the next
several days. A series of upper level disturbances will move
across the Southern Plains in west to southwest flow aloft through
next week. At the surface a couple of cold fronts will move south
across West Central Texas, the first on Saturday and another front
is due on Tuesday night and Wednesday. However, our area will be
in a warm/unstable sector on Monday, and this will be the best
shot for organized strong convection. Also, a few severe storms
are possible Saturday and Sunday across the Northern Edwards
Plateau due to some moderate instability during the afternoon and
evening hours. Going with chance Pops through much of the long
term, with likely Pops Sunday. The WPC 5 day total rainfall
amounts calls for 1 to 1.5 inches across much of the area, with
locally higher amounts possible. Also, kind of a roller coaster
ride for temperatures, with highs on Saturday ranging from the
upper 60s across the northern Big Country to the mid 80s along the
I-10 corridor, cooling to the 60s and 70s or even possibly a few
degrees cooler Sunday, then quickly back up into the 80s Monday.
Temperatures will cool off again on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  74  55  69 /  20  50  50  60
San Angelo 	 65  83  59  76 /  10  40  50  60
Junction 	 64  86  62  79 /  10  40  30  50

&&

.SJT Watches/Warnings/Advisories...
None.
&&

Daniels
Hazardous weather outlook, May 13, 4:14 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
414 AM CDT FRI MAY 13 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-140915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
414 AM CDT FRI MAY 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY MAINLY SOUTH OF A
STERLING CITY TO BROWNWOOD LINE. SEVERE WEATHER IS NOT
EXPECTED...THE MAIN HAZARD WILL BE DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN IN THE FORECAST FROM SATURDAY THROUGH THE
EARLY PART OF NEXT WEEK. THE PRIMARY WEATHER HAZARD FOR MOST OF
THOSE DAYS WILL BE DANGEROUS LIGHTNING. HOWEVER...THUNDERSTORMS
MAY PRODUCE LARGE HAIL AND DAMAGING WINDS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:34 PM CDTSpecial Weather StatementSJTKimble41 min
May 13, 4:02 PM CDTSevere Thunderstorm WarningSJTKimble28 min
May 13, 4:21 PM CDTSpecial Weather StatementSJTMason24 min
May 13, 4:31 PM CDTSpecial Weather StatementSJTKimble44 min
May 13, 5:13 PM CDTSpecial Weather StatementSJTKimble47 min
May 13, 5:33 PM CDTSpecial Weather StatementSJTKimble27 min
May 13, 6:48 PM CDTSpecial Weather StatementSJTSutton42 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.